Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

HIV Drug ResistanceHIV Drug Resistance
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Meds
Nov 20, 2004

my doctor now has me on Truvada, Reyataz, Noria, Emtriva. Is this a good combination

Response from Dr. Sherer

It is not possible to answer this question without knowing something of your history of past treatment (if any), responses, viral load(s) and CD4 cell count(s) prior to treatment. You should be reassured, however, that the three drug regimen of boosted atazanavir (Reyataz), i.e. atazanavir with ritonavir (Norvir), in combination with tenofovir (Viread) and Emtriva (emtricitidine) is recommended as an alternative regimen for drug naive patients in the current HHS Guidelines (10/04).

I advise you to contact your doctor right away about the drugs you have listed, however, because it appears that you are taking one drug - Emtriva or emtricidine - at twice the recommended dose. That is because Truvada is a two drug combination of tenofovir and emtricidine; so you should not be taking both Truvada and Emtriva together. While this is unlikely to cause serious side effects in the short term, there is no reason to do this, and there is an increased risk of side effects over time.


Previous
CBS News news on new drugs
Next
Stop Meds?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement